Hail, Parker
- When
- March 17, 3:00 AM CST
- Where
- Parker County, 3 mi NE of Aledo
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 32.731, -97.564
A large quantity of quarter sized hail fell 3 miles northeast of Aledo.
A region of intense warm advection led to thunderstorm development over western counties of North Texas Wednesday Night in advance of a developing upper trough across the western United States. Storms were able to rotate and maintain strong updrafts as they propagated east along a warm front into the Dallas-Ft Worth Metroplex Thursday morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A region of intense warm advection led to thunderstorm development over western counties of North Texas Wednesday Night in advance of a developing upper trough across the western United States. Storms were able to rotate and maintain strong updrafts as they propagated east along a warm front into the Dallas-Ft Worth Metroplex Thursday morning. Damaging hail up to the size of tennis balls pounded the Fort Worth area from multiple supercells, causing an estimated 600 million dollars in damage in Tarrant County alone. Fortunately, storms were able to weaken before they reached the Dallas area after sunrise.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 17, 2:32 AM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 332 AM CDT THU MAR 17 2016 .DISCUSSION... ISOLATED THUNDERSTORMS WHICH DEVELOPED OVERNIGHT ACROSS THE NORTHWEST COUNTIES SHOULD CONTINUE NORTH OF THE I-20 CORRIDOR THROUGH THE EARLY MORNING HOURS. ACTIVITY IS ASSOCIATED WITH A MID LEVEL DISTURBANCE AND IS WORKING ITS WAY EAST ON THE NORTH SIDE OF A WARM FRONT. THE FRONT APPEARED TO EXTEND ALONG A LINE FROM BRECKENRIDGE TO PALESTINE DURING THE PAST FEW HOURS. ELEVATED INSTABILITY CURRENTLY IN PLACE WILL LIKELY PERSIST AS THESE CELLS WORK THEIR WAY EAST INTO THE DALLAS-FORT WORTH AREA...SO AN OUTSIDE CHANCE OF LARGE HAIL WILL CONTINUE THROUGH SUNRISE. STORMS MAY WEAKEN BEFORE REACHING THE METROPLEX...BUT WILL STILL POSE A THREAT FOR AT LEAST SMALL HAIL...LIGHTNING AND BRIEF HEAVY RAIN. THERE WILL LIKELY BE A TRANSITION FROM THE ELEVATED STORMS NORTH OF THE I-20 REGION TO SURFACE BASED CONVECTION SOUTH OF THE WARM FRONT THIS AFTERNOON. GOOD INSTABILITY WILL BE IN PLACE ACROSS THE SOUTHERN HALF OF THE REGION...BUT WEAKER SHEAR SHOULD PRECLUDE WIDESPREAD SEVERE WEATHER THIS AFTERNOON. STILL..A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. SHOWERS AND STORMS WILL SHIFT EAST OF THE REGION THIS EVENING AS THE IMPULSE RACES TOWARDS THE MISSISSIPPI VALLEY. THE WARMER AIRMASS SOUTH OF THE BOUNDARY WILL KEEP LOW TEMPERATURES IN THE 60S ACROSS THE SOUTHERN COUNTIES OVERNIGHT. LOWS TONIGHT WILL BE ABOUT 10 DEGREES OR SO COOLER ON THE NORTH SIDE OF THE FRONT. A SHORTWAVE TROUGH WILL DROP SOUTHEAST THROUGH THE CENTRAL PLAINS TONIGHT AND FRIDAY. THIS WILL SEND A COLD FRONT SOUTH THROUGH THE REGION FRIDAY...ALONG WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR CONVECTION WILL BE DURING THE AFTERNOON HOURS ON FRIDAY WHEN THE BEST INSTABILITY WILL OCCUR IN ADVANCE OF THE FRONT. A FEW STORMS WILL BE CAPABLE OF LARGE HAIL. DAMAGING WINDS COULD ALSO OCCUR IF CONVECTION BECOMES ORGANIZED ALONG THE ADVANCING FRONT. THE BEST POTENTIAL FOR STRONG TO POSSIBLY SEVERE STORMS WILL EXIST OVER THE SOUTHERN HALF OF THE REGION WHERE MOISTURE AND INSTABILITY WILL BE HIGHEST. COOLER AND DRIER AIR BEHIND THE FRONT AND SUBSIDENCE ON THE BACK SIDE OF THE SHORTWAVE WILL BRING AN END TO OUR RAIN CHANCES LATE FRIDAY EVENING. WE WILL KEEP SOME LOW POPS ACROSS THE SOUTHERN-MOST COUNTIES EARLY SATURDAY DUE TO THE POSSIBILITY OF A FEW LINGERING SHOWERS. BELOW-NORMAL TEMPERATURES ARE EXPECTED OVER THE WEEKEND WITH LOWS IN THE 30S AND 40S AND HIGHS IN THE 50S AND 60S. UPPER LEVEL RIDGING WILL PROVIDE A WARM-UP DURING THE FIRST HALF OF NEXT WEEK...THEN THE NEXT STORM SYSTEM WILL BRING RAIN CHANCES BACK TO THE AREA ABOUT A WEEK FROM TODAY. 30 && .AVIATION... /ISSUED 1152 PM CDT WED MAR 16 2016/ /6Z TAFS/ VFR CONDITIONS PREVAIL ACROSS MOST OF THE AREA AS OF NOW BUT THE WARM FRONT CONTINUES TO EDGE NORTHWARD WITH MVFR CIGS AND VISIBILITY NOT FAR BEHIND. WACO WILL LIKELY FALL TO MVFR HERE SHORTLY AS THE FRONT SPREADS NORTH. THERE WAS ONE SHOWER THAT DEVELOPED WEST OF BRECKENRIDGE OVER THE LAST COUPLE OF HOURS BUT THERE HAS BEEN NO SIGN OF ADDITIONAL CONVECTION. THE LATEST MODEL GUIDANCE CONTINUES TO DEVELOP ADDITIONAL SHOWERS AND THUNDERSTORMS LATER TONIGHT...MAINLY WEST OF THE MAJOR METROPLEX AIRPORTS. THESE WILL LIKELY TRACK SOUTHEAST THROUGH EARLY MORNING. WILL CONTINUE WITH THE VCTS THROUGH THE EARLY MORNING HOURS AT THE METROPLEX AIRPORTS. OTHERWISE...MVFR CONDITIONS ARE EXPECTED TO PREVAIL MUCH OF THE DAY THURSDAY ACROSS NORTH TEXAS...WITH FURTHER DETERIORATION OF CIGS/VIS EXPECTED THURSDAY NIGHT. THERE WILL LIKELY BE SCATTERED SHOWERS THROUGH THE DAY THURSDAY INTO FRIDAY WITH THE POTENTIAL FOR SOME THUNDERSTORMS...BUT COVERAGE AND TIMING IS TOO UNCERTAIN TO PIN DOWN SPECIFICALLY IN THE TAFS. LIGHT SOUTHEAST WINDS WILL BECOME MORE EASTERLY OVERNIGHT INTO THURSDAY. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 56 66 46 59 / 30 40 50 50 10 WACO, TX 73 59 71 47 60 / 50 40 50 60 20 PARIS, TX 69 51 64 43 58 / 30 40 50 50 10 DENTON, TX 66 53 63 43 58 / 30 40 50 50 10 MCKINNEY, TX 68 53 64 44 58 / 30 40 50 50 10 DALLAS, TX 68 57 66 46 59 / 30 40 50 50 10 TERRELL, TX 70 55 67 46 59 / 30 40 50 50 10 CORSICANA, TX 72 59 71 48 60 / 40 40 50 60 20 TEMPLE, TX 75 61 73 48 61 / 50 40 50 60 20 MINERAL WELLS, TX 66 54 63 42 58 / 40 30 50 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 949 PM CDT WED MAR 16 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 949 PM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH AND CENTRAL TEXAS AFTER MIDNIGHT. BEST CHANCES WILL BE WEST OF A GAINESVILLE...TO DALLAS-FORT WORTH...TO HILLSBORO AND COMANCHE LINE. GIVEN THE AMOUNT OF INSTABILITY...AND WIND SHEAR...A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN HAZARD BEING HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORMS MAY BE ONGOING AT DAYBREAK THURSDAY. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE REGIONWIDE THROUGHOUT THE DAY. HAIL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS... PARTICULARLY FOR AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. FRIDAY...A COLD FRONT WILL MOVE THROUGH NORTH AND CENTRAL TEXAS ON FRIDAY...BRINGING WITH ANOTHER CHANCE FOR THUNDERSTORMS. INSTABILITY AND WIND SHEAR APPEAR MARGINAL FOR WIDESPREAD SEVERE WEATHER...BUT STRONG WINDS WILL BE POSSIBLE IF A SQUALL LINE IS ABLE TO DEVELOP ALONG THE ADVANCING FRONTAL BOUNDARY. THUNDERSTORM CHANCES WILL END FROM NORTH TO SOUTH EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT INTERESTS ALONG AND WEST OF INTERSTATE 35 SHOULD BE ALERT FOR THE POSSIBILITY OF HAIL AND REPORTS ARE APPRECIATED OVERNIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 AM CDT THU MAR 17 2016
TXZ102-117-170900-
PARKER TX-WISE TX-
322 AM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARKER AND SOUTHWESTERN
WISE COUNTIES UNTIL 400 AM CDT...
AT 319 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
WEATHERFORD...MOVING EAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
ANOTHER STRONG STORM WAS LOCATED BETWEEN BOONSVILLE AND COTTONDALE
IN SOUTHWESTERN PARKER COUNTY. THIS STORM WILL ALSO BE CAPABLE OF
PRODUCING SMALL HAIL AS IT MOVES EAST AT 25 MPH.
LAT...LON 3315 9753 3299 9754 3271 9755 3280 9792
3300 9800 3300 9792 3307 9792 3312 9786
3316 9775
TIME...MOT...LOC 0819Z 283DEG 23KT 3287 9782
25The Dallas/Ft Worth radar (KFWS), 30 km away, was scanning. The volume nearest the first event began at 09:00 UTC.
30 hail, 5 thunderstorm wind. Local standard time, as filed.
A large quantity of quarter sized hail fell 3 miles northeast of Aledo.
The roof was blown off the Sutherlands Lumber Yard at Camp Bowie Blvd and Williams Road.
Several reports of ping pong, golf ball, and just over 2 inch sized hail stones were reported across the northern portions of Benbrook including along Camp Bowie Blvd and near the Benbrook traffic circle.
Wind-driven golf ball sized hail was covering the ground at TCU.
Golf ball sized hail was reported at I-30 and Hulen Street.
The carport at the Fort Worth PD Driving Track was destroyed by thunderstorm winds.
Half dollar sized hail reported in White Settlement and also at Interstate 30 and Las Vegas Trail.
Medstar reported around 2 inch hail damaged approximately 30 staff vehicles, 8 support vehicles, 20-30 ambulance chassis, and 11 more ambulances at their Headquarters on Alta Mere Dr in Fort Worth.
Quarter sized hail reported in downtown Fort Worth.
Hen egg sized hail reported near Hulen Street and Vickery Blvd in west Fort Worth. Heavy hail damage was also reported along west Camp Bowie Blvd where numerous homes, businesses, and vehicles were damaged by the hail.
Half dollar sized hail in west Fort Worth at Hulen St and Bellaire Dr.
Tennis ball sized hail at the TCU campus.
Large hail at the Fort Worth Zoo killed 5 flamingos and 3 other birds. Some property was also damaged at the zoo.
Ping pong ball sized hail at the corner of Earle Street and Perkins Rd in Arlington.
Golf ball sized hail in south Arlington.
Dime sized hail at the UTA Campus in Arlington.
Quarter sized hail was reported near Interstate 20 and Collins Street in Arlington.
Nickel sized hail was reported along Camp Wisdom Road east of Highway 360 in Grand Prairie.
Roof damage due to thunderstorm winds was reported near the intersection of Loop 286 and Highway 24.
Roof damage due to thunderstorm winds was reported along Highway 195 between Paris and Faught.
Thunderstorm wind damage was reported along County Road 15100 southeast of Blossom.
Quarter to ping pong ball sized hail was reported 4 miles south of Whitesboro.
Hail up to the size of golf balls was reported 6 miles west of the city of Denton near Highway 380 and FM 156.
Nickel sized hail reported 2 miles southwest of Blue Ridge.
Ping pong ball sized hail 5 miles west-northwest of Celeste.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622750, 622751, 625787, 622752, 622755, 622756, 622759, 622765, 622766, 622768, 622769, 622770, 622774, 622776, 622771, 625920, 622783, 622784, 622786, 622788, 622787, 622792, 622789, 622791, 625933, 625935, 622795, 625937, 622796, 622797, 622812, 622814, 622816, 622820, 622822.